9 doctors weighed in:

I am on Lexapro for 4 years.My Dr reduced it to 5mg from 15mg and put me on 100mg lyrica (pregabalin).I am very aggressive and irritable.is this due to Lex reducti?

9 doctors weighed in
Dr. Austina Cho
Psychiatry
3 doctors agree

In brief: See below

There could be several reasons for your aggression and irritability.
If you have chronic headaches, you should see a dr. for an evaluation and workup for conditions such as brain injury, stroke, seizures, infection or tumors. You could also be withdrawing from the med. Hopefully, you aren't using illicit substances. Report your symptoms to the Dr. who lowered your Lexapro (escitalopram).

In brief: See below

There could be several reasons for your aggression and irritability.
If you have chronic headaches, you should see a dr. for an evaluation and workup for conditions such as brain injury, stroke, seizures, infection or tumors. You could also be withdrawing from the med. Hopefully, you aren't using illicit substances. Report your symptoms to the Dr. who lowered your Lexapro (escitalopram).
Dr. Austina Cho
Dr. Austina Cho
Thank
Dr. Jack Underwood
Psychiatry
3 doctors agree

In brief: Probably.

There are two possible causes for your symptoms with the reduction in dose.
One is that at 5 mg. you are getting no effect. The other is that SSRI's have withdrawal symptoms for some individuals. You could be one of the latter. The Lyrica (pregabalin) is a good tranquilzer, but a higher dose is needed. I do not criticize your doctor because he probably was giving a starter dose and tapering dow

In brief: Probably.

There are two possible causes for your symptoms with the reduction in dose.
One is that at 5 mg. you are getting no effect. The other is that SSRI's have withdrawal symptoms for some individuals. You could be one of the latter. The Lyrica (pregabalin) is a good tranquilzer, but a higher dose is needed. I do not criticize your doctor because he probably was giving a starter dose and tapering dow
Dr. Jack Underwood
Dr. Jack Underwood
Thank
Dr. Krishna Kumar
Psychiatry
1 doctor agrees

In brief: Depression, Anxiety

Lexapro (escitalopram) is for depression Diazepam is for anxiety Lyrica is for epilepsy and for certain pains Lyrica, diazepam and fast withdrawal from Lexapro (escitalopram) can cause irritability and being very aggressive.
Go to ER for diagnosis of being very aggressive ,depression, anxiety, pain ,review of benefits and side effects of all medications, See psychiatrist for Therapy, Breathing Relaxation, Visual Imagery Yoga

In brief: Depression, Anxiety

Lexapro (escitalopram) is for depression Diazepam is for anxiety Lyrica is for epilepsy and for certain pains Lyrica, diazepam and fast withdrawal from Lexapro (escitalopram) can cause irritability and being very aggressive.
Go to ER for diagnosis of being very aggressive ,depression, anxiety, pain ,review of benefits and side effects of all medications, See psychiatrist for Therapy, Breathing Relaxation, Visual Imagery Yoga
Dr. Krishna Kumar
Dr. Krishna Kumar
Thank
Dr. Matthew Smith
Psychiatry
1 doctor agrees

In brief: Possibly

It isn't clear why your doctor chose to do this.
5 mg is typically too low a dose to help, so you may have lost some Lexapro benefit. Lyrica (pregabalin) works very differently, and may not be working to have the benefit that Lexapro had. I hope you are communicating with your doctor about this.

In brief: Possibly

It isn't clear why your doctor chose to do this.
5 mg is typically too low a dose to help, so you may have lost some Lexapro benefit. Lyrica (pregabalin) works very differently, and may not be working to have the benefit that Lexapro had. I hope you are communicating with your doctor about this.
Dr. Matthew Smith
Dr. Matthew Smith
Thank
Dr. Patricia Foster
Psychiatry
1 doctor agrees

In brief: Could be

Reducing dose of Lexapro (escitalopram) could unmask symptoms that were controlled on higher dose.
Review changes in how you feel with prescribing doctor to see if that's the case. Try to pinpoint when you first noticed irritability/aggressive behavior in relation to recent dose changes when you discuss with doctor. Hope this helps. Best wishes.

In brief: Could be

Reducing dose of Lexapro (escitalopram) could unmask symptoms that were controlled on higher dose.
Review changes in how you feel with prescribing doctor to see if that's the case. Try to pinpoint when you first noticed irritability/aggressive behavior in relation to recent dose changes when you discuss with doctor. Hope this helps. Best wishes.
Dr. Patricia Foster
Dr. Patricia Foster
Thank
1 comment
Dr. Patricia Foster
Contact doctor without delay since aggressive behavior can put you at risk to get into bad situations. Be careful meanwhile, eg. driving, drinking. Good luck.
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors